MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Catalog Number RBYPOD5
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the inferior mesenteric artery (ima) using a lantern delivery microcatheter (lantern) and a pod coil.During the procedure, while inserting the pod coil into the lantern, the pod coil felt slow to advance and the physician experienced resistance.The physician then attempted to retract the pod coil and found that the pod coil had unintentionally detached within the proximal length of the lantern.Therefore, the pod coil was removed.The procedure was completed using a new pod coil, a pod packing coil (packing coil), and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod coil confirmed that the embolization coil was detached.Evaluation revealed that the pusher assembly was kinked and fractured, and the pull wire was retracted out of the distal end of the pusher assembly.If the pod coil is advanced against resistance, damage such as a kink and fracture may occur.Based on the reported event, the root cause of resistance could not be determined.The embolization coil likely detached due to the pusher assembly fracture.Further evaluation revealed kinks along the length of the pusher assembly and offset coil winds on the embolization coil.This damage was incidental to the reported complaint and may have occurred during packaging of the device for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following sections is being updated based on additional information provided by the distributor on 08/27/2024: section b.Box 5.Describe event or problem.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the inferior mesenteric artery (ima) using a lantern delivery microcatheter (lantern) and a pod coil.During the procedure, while inserting the pod coil into the lantern, the pod coil felt slow to advance and the physician experienced resistance.The physician then attempted to retract the pod coil and found that the pod coil had unintentionally detached within the proximal length of the lantern.Therefore, the pod coil was removed.It was reported that the pod coil was flushed out of the lantern.The procedure was completed using a new pod coil, a pod packing coil (packing coil), and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20081764
Report Number3005168196-2024-00298
Device Sequence Number18058417
Product Code HCG
UDI-Device Identifier00814548019604
UDI-Public00814548019604
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD5
Device Lot NumberF105399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Date Report Sent to FDA01/01/2005